Full Text:   <1473>

CLC number: TP39; U49

On-line Access: 2011-12-29

Received: 2010-09-16

Revision Accepted: 2011-02-16

Crosschecked: 2011-12-05

Cited: 4

Clicked: 3091

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE C 2012 Vol.13 No.1 P.29-36

10.1631/jzus.C10a0406


Numerical solutions of a multi-class traffic flow model on an inhomogeneous highway using a high-resolution relaxed scheme


Author(s):  Jian-zhong Chen, Zhong-ke Shi, Yan-mei Hu

Affiliation(s):  College of Automation, Northwestern Polytechnical University, Xi’an 710072, China, College of Science, Chang’an University, Xi’an 710064, China

Corresponding email(s):   jzhchen@nwpu.edu.cn

Key Words:  Relaxed scheme, Multi-class model, Weighted essentially non-oscillatory (WENO) reconstruction


Jian-zhong Chen, Zhong-ke Shi, Yan-mei Hu. Numerical solutions of a multi-class traffic flow model on an inhomogeneous highway using a high-resolution relaxed scheme[J]. Journal of Zhejiang University Science C, 2012, 13(1): 29-36.

@article{title="Numerical solutions of a multi-class traffic flow model on an inhomogeneous highway using a high-resolution relaxed scheme",
author="Jian-zhong Chen, Zhong-ke Shi, Yan-mei Hu",
journal="Journal of Zhejiang University Science C",
volume="13",
number="1",
pages="29-36",
year="2012",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.C10a0406"
}

%0 Journal Article
%T Numerical solutions of a multi-class traffic flow model on an inhomogeneous highway using a high-resolution relaxed scheme
%A Jian-zhong Chen
%A Zhong-ke Shi
%A Yan-mei Hu
%J Journal of Zhejiang University SCIENCE C
%V 13
%N 1
%P 29-36
%@ 1869-1951
%D 2012
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.C10a0406

TY - JOUR
T1 - Numerical solutions of a multi-class traffic flow model on an inhomogeneous highway using a high-resolution relaxed scheme
A1 - Jian-zhong Chen
A1 - Zhong-ke Shi
A1 - Yan-mei Hu
J0 - Journal of Zhejiang University Science C
VL - 13
IS - 1
SP - 29
EP - 36
%@ 1869-1951
Y1 - 2012
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.C10a0406


Abstract: 
A high-resolution relaxed scheme which requires little information of the eigenstructure is presented for the multi-class Lighthill-Whitham-Richards (LWR) model on an inhomogeneous highway. The scheme needs only an estimate of the upper boundary of the maximum of absolute eigenvalues. It is based on incorporating an improved fifth-order weighted essentially non-oscillatory (WENO) reconstruction with relaxation approximation. The scheme benefits from the simplicity of relaxed schemes in that it requires no exact or approximate Riemann solvers and no projection along characteristic directions. The effectiveness of our method is demonstrated in several numerical examples.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Banda, M.K., 2005. Variants of relaxed schemes and two-dimensional gas dynamics. J. Comput. Appl. Math., 175(1):41-62.

[2]Banda, M.K., 2009. Non-oscillatory relaxation schemes for one-dimensional ideal magnetohydrodynamic equations. Nonl. Anal. Real World Appl., 10(6):3345-3352.

[3]Banda, M.K., Seaïd, M., 2005. Higher-order relaxation schemes for hyperbolic systems of conservation laws. J. Numer. Math., 13(3):171-196.

[4]Banda, M.K., Seaïd, M., 2007. Relaxation WENO schemes for multidimensional hyperbolic systems of conservation laws. Numer. Methods Part. Differ. Equat., 23(5):1211-1234.

[5]Borges, R., Carmona, M., Costa, B., Don, W.S., 2008. An improved weighted essentially non-oscillatory scheme for hyperbolic conservation laws. J. Comput. Phys., 227(6):3191-3211.

[6]Bürger, R., García, A., Karlsen, K.H., Towers, J.D., 2008. A family of numerical schemes for kinematic flows with discontinuous flux. J. Eng. Math., 60(3-4):387-425.

[7]Chen, J.Z., Shi, Z.K., 2006. Application of a fourth-order relaxation scheme to hyperbolic systems of conservation laws. Acta Mech. Sin., 22(1):84-92.

[8]Chen, J.Z., Shi, Z.K., Hu, Y.M., 2009. A relaxation scheme for a multi-class Lighthill-Whitham-Richards traffic flow model. J. Zhejiang Univ.-Sci. A, 10(12):1835-1844.

[9]Drake, J.S., Schofer, J.L., May, A.D., 1967. A statistical analysis of speed density hypothesis. Highway Res. Rec., 154:53-87.

[10]Gottlieb, S., Shu, C.W., Tadmor, E., 2001. Strong stability preserving high order time discretization methods. SIAM Rev., 43(1):89-112.

[11]Jin, S., Xin, Z., 1995. The relaxation schemes for systems of conservation laws in arbitrary space dimensions. Commun. Pure Appl. Math., 48(3):235-276.

[12]Lighthill, M.J., Whitham, G.B., 1955. On kinematic waves (II): a theory of traffic flow on long crowed roads. Proc. R. Soc. Ser. A, 229(1178):317-345.

[13]Ngoduy, D., 2010. Multiclass first-order modelling of traffic networks using discontinuous flow-density relationships. Transportmetrica, 6(2):121-141.

[14]Richards, P.I., 1956. Shock waves on the highway. Oper. Res., 4(1):42-51.

[15]Wong, G.C.K., Wong, S.C., 2002. A multi-class traffic flow model—an extension of LWR model with heterogeneous drivers. Transp. Res. Part A, 36(9):827-841.

[16]Zhang, M.P., Shu, C.W., Wong, G.C.K., Wong, S.C., 2003. A weighted essentially non-oscillatory numerical scheme for a multi-class Lighthill-Whitham-Richards traffic flow model. J. Comput. Phys., 191(2):639-659.

[17]Zhang, P., Liu, R.X., Wong, S.C., Dai, S.Q., 2006a. Hyperbolicity and kinematic waves of a class of multi-population partial differential equations. Eur. J. Appl. Math., 17(2):171-200.

[18]Zhang, P., Wong, S.C., Shu, C.W., 2006b. A weighted essentially non-oscillatory numerical scheme for a multi-class traffic flow model on an inhomogeneous highway. J. Comput. Phys., 212(2):739-756.

[19]Zhang, P., Wong, S.C., Xu, Z.L., 2008. A hybrid scheme for solving a multi-class traffic flow model with complex wave breaking. Comput. Methods Appl. Mech. Eng., 197(45-48):3816-3827.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE